Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
189 Doctors are Online

What causes to have recurrent itchy skin rashes?

Jan 2014
User rating for this question
Very Good
Answered by

Practicing since : 2002
Answered : 5938 Questions
My wife is having the skin rashes for last 1 month and its happening for the first time. It causes itching as well. But rashes appear and disappear on its own. She's not taking any medicine at all.
Posted Wed, 18 Dec 2013 in Skin Hair and Nails
Answered by Dr. Kakkar S. 56 minutes later
Brief Answer: Acute Urticaria Detailed Answer: Hi. Thanks for writing in to XXXXXXX Itchy,red,swollen patches is what seems to be happening to your wife judging by the history and picture. This is classical Acute Urticaria or more commonly Hives The rashes are evanescent i.e they appear suddenly and disappear as rapidly within hours without leaving any residue. Types 1 Allergic Urticaria/Acute e.g Certain foods, drugs, insect bites or acute viral infections 2 Nonallergic urticaria/physical Urticaria/Chronic e.g Urticaria is induced by various stimuli like Heat, Pressure, cold, Aquagenic(Water), Cholinergic urticaria (Rise in core body temperature due to strong emotions, exercise, spices etc). 3. Idiopathic urticaria(No discernable cause) I would advice that you get a few lab tests done for her to ascertain any underlying cause for the rashes: >Complete hemogram >urine-routine >stool-ova/cyst >Blood sugar >Thyroid function tests >Chest-X ray Treatment of urticaria specially of longer duration/chronic urticaria can be tough so i would recommned that you start her treatment right away without delaying. Applying a soothing lotion like calamine over the rashes and also intake of oral antihistamine like either cetrizine, fexofenadine or loratadine once or twice daily depending on the symptoms would do her immense good. In the mean while you get the above tests done and follow it up with a Dermatologist along with the tests reports. Take care regards Dr. kakkar
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor